Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Averages over starlike sets, starlike maximal functions, and homogeneous singular integrals

Authors: David K. Watson and Richard L. Wheeden
Journal: Trans. Amer. Math. Soc. 363 (2011), 5179-5206
MSC (2000): Primary 42B20, 42B25
Published electronically: May 18, 2011
MathSciNet review: 2813412
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We improve some of the results in our 1999 paper concerning weighted norm estimates for homogeneous singular integrals with rough kernels. Using a representation of such integrals in terms of averages over starlike sets, we prove a two-weight $ L^{p}$ inequality for $ 1 < p < 2$ which we were previously able to obtain only for $ p \geq 2$. We also construct examples of weights that satisfy conditions which were shown in our earlier paper to be sufficient for one-weight inequalities when $ 1<p<\infty $.

References [Enhancements On Off] (What's this?)

  • [AJ] K. F. Andersen, R. T. John, Weighted inequalities for vector-valued maximal functions and singular integrals, Studia Math. 69 (1980), 19-31. MR 604351 (82b:42015)
  • [C] C. P. Calderón, Differentiation through starlike sets in $ R^{m}$, Studia Math. 48 (1973), 1-13. MR 0330395 (48:8732)
  • [CZ] A. P. Calderón, A. Zygmund, On singular integrals, American J. Math. 78 (1956), 289-309. MR 0084633 (18:894a)
  • [CWW] S. Chanillo, D. K. Watson, R. L. Wheeden, Some integral and maximal operators related to starlike sets, Studia Math. 107 (1993), 223-255. MR 1247201 (94j:42027)
  • [CF] R. R. Coifman, C. L. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math. 51 (1974), 241-250. MR 0358205 (50:10670)
  • [CR] R. R. Coifman, R. Rochberg, Another characterization of BMO, Proc. Amer. Math. Soc. 79 (1980), 249-254. MR 565349 (81b:42067)
  • [CorF] A. Cordoba, C. Fefferman, A weighted norm inequality for singular integrals, Studia Math. 57 (1976), 97-101. MR 0420115 (54:8132)
  • [D] J. Duoandikoetxea, Weighted norm inequalities for homogeneous singular integrals, Trans. Amer. Math. Soc. 336 (1993), 869-880. MR 1089418 (93f:42030)
  • [DR] J. Duoandikoetxea, J. L. Rubio de Francia, Maximal and singular integral operators via Fourier transform estimates, Inventiones Math. 84 (1986), 541-561. MR 837527 (87f:42046)
  • [FS] C. Fefferman, E. M. Stein, Some maximal inequalities, American J. Math. 93 (1971), 107-115. MR 0284802 (44:2026)
  • [GR] J. Garsia-Cuerva, J. L. Rubio de Francia, Weighted Norm Inequalities and Related Topics, North Holland, Amsterdam, 1985. MR 807149 (87d:42023)
  • [H1] S. Hofmann, Weighted norm inequalities and vector-valued inequalities for certain rough operators, Indiana J. Math. 42 (1993), 1-14. MR 1218703 (94e:42019)
  • [HW] S. Hofmann, D. K. Watson, Erratum to Steve Hofmann's paper, ``Weighted norm inequalities and vector-valued inequalities for certain rough operators'', preprint.
  • [J] P. W. Jones, Factorization of $ A_{p}$ weights, Ann. of Math. 111 (1980), 511-530. MR 577135 (82b:46035)
  • [K] D. S. Kurtz, Littlewood-Paley and multiplier theorems on weighted $ L^{p}$ spaces, Trans. Amer. Math. Soc. 259 (1980), 335-354. MR 561835 (80f:42013)
  • [KW1] D. S. Kurtz, R. L. Wheeden, Results on weighted norm inequalities for multipliers, Trans. Amer. Math. Soc. 255 (1979), 343-362. MR 542885 (81j:42021)
  • [KW2] -, A note on singular integrals with weights, Proc. Amer. Math. Soc. 81 (1981), 391-397. MR 597648 (83h:42022)
  • [M] B. Muckenhoupt, Weighted norm inequalities for the Hardy maximal function, Trans. Amer. Math. Soc 165 (1972), 207-226. MR 0293384 (45:2461)
  • [MW] B. Muckenhoupt, R. L. Wheeden, Weighted norm inequalities for singular and fractional integrals, Trans. Amer. Math. Soc. 161 (1971), 249-258. MR 0285938 (44:3155)
  • [P] C. Pérez, Weighted norm inequalities for singular integral operators, J. London Math. Soc. 49 (1994), 296-308. MR 1260114 (94m:42037)
  • [S] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, New Jersey, 1970. MR 0290095 (44:7280)
  • [SW1] E. M. Stein, G. Weiss, Interpolation of operators with change of measure, Trans. Amer. Math. Soc. 87 (1958), 159-172. MR 0092943 (19:1184d)
  • [T] Hans Triebel, Interpolation Theory, Function Spaces, and Differential Operators, North-Holland, Amsterdam/New York, 1978. MR 503903 (80i:46032b)
  • [W1] D. K. Watson, Weighted estimates for singular integrals via Fourier transform estimates, Duke Math. J. 60 (1990), 389-399. MR 1047758 (91b:42035)
  • [W2] -, `Dual' weighted bounds for maximal operators from smoothness or Fourier transform estimates, preprint.
  • [W3] -, $ A_{1}$ weights and weak type $ (1, 1)$ estimates for rough operators, preprint.
  • [W4] -, Vector-valued inequalities, factorization, and extrapolation for a family of rough operators, J. Functional Analysis 121 (1994), 389-415. MR 1272132 (95h:42023)
  • [W5] -, Some weighted norm inequalities for rough Calderón-Zygmund operators having no Fourier transform decay, to appear.
  • [WW] D. K. Watson, R. L. Wheeden, Norm estimates and representations for Calderón-Zygmund operators using averages over starlike sets, Trans. Amer. Math. Soc. 351 (1999), 4127-4171. MR 1603994 (99m:42030)
  • [Wi] J. M. Wilson, Weighted norm inequalities for the continuous square function, Trans. Amer. Math. Soc. 314 (1989), 661-692. MR 972707 (91e:42025)
  • [Z] A. Zygmund, Trigonometric Series 2nd ed., vols. 1 and 2, Cambridge University Press, Cambridge, 1959. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42B20, 42B25

Retrieve articles in all journals with MSC (2000): 42B20, 42B25

Additional Information

David K. Watson
Affiliation: Department of Mathematics, The College of New Jersey, 2000 Pennington Road, Ewing, New Jersey 08628

Richard L. Wheeden
Affiliation: Department of Mathematics, Rutgers University, 110 Frelinghuysen Road, Piscataway, New Jersey 08854

Keywords: Calderón–Zygmund singular integrals, weighted norm inequalities
Received by editor(s): July 14, 2008
Received by editor(s) in revised form: June 10, 2009
Published electronically: May 18, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society